Puerto Rico, 2006

Lightning Strike in Puerto Rico, May 11, 2006

May 11, 2006 · NWS SJU · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at May 11, 4:19 PM AST, 2 hours 18 minutes earlier.

Area forecast discussion, May 11, 4:19 PM AST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
419 PM AST THU MAY 11 2006

.DISCUSSION...
VERY ACTIVE WEATHER AGAIN TODAY ACROSS THE LOCAL AREA AS UPPER
TROF AND DEEP LAYERED MOISTURE DOMINATE. A LIGHT SELY PBL FLOW
THIS MORNING HAS SHIFTED MORE SLY THROUGHOUT THE DAY AS THE LOW
FORECAST TO DEVELOP BY GFS NORTH OF HISPANIOLA IS SHOWING MORE
CYCLONIC TURNING. THE NEXT S/W AND ASSOCIATED VORT CENTER NOW
MOVING INTO HISPANIOLA WILL BECOME VERTICALLY STACKED OVER THIS
LLVL LOW THIS EVENING AND SHOULD AID IN CYCLOGENISIS AND IN TURN
PRODUCE A DECIDEDLY SLY FLOW ACROSS THE LOCAL AREA TONIGHT AND
FRIDAY. THIS IS EXPECTED TO PRODUCE THE MOST SIGNIFICANT LLVL
CONVERGENCE AND WEATHER ACROSS THE MONA PASSAGE AND THE LOCAL ATLC
WATERS TONIGHT AND FRIDAY MORNING...AND THEN SHIFT GRADUALLY NE
FRIDAY THROUGH SATURDAY AND THE LOW MOVES NE. S COASTAL SECTIONS
OF PR ARE EXPECTED TO SEE SHOWER AND TSTORM ACTIVITY TONIGHT...
WITH MOISTURE DIVERGENCE ON FRIDAY LEADING TO A DRYING TREND FROM
SOUTH TO NORTH. HOWEVER...DIURNAL FORCING SHOULD AGAIN PRODUCE
VERY ACTIVE WEATHER ACROSS THE NW QUARTER OF PR FOR HEAVY RAINS
AND GUSTY WINDS. LOCAL ATMOSPHERE WILL REMAIN UNSTABLE...BUT NOT
AS UNSTABLE AS CURRENT CONDITIONS...FOR SATURDAY NIGHT AND
SUNDAY...AND DIURNAL EFFECTS WILL DOMINATE. A FLATTER MORE ZONAL
UPPER FLOW IS THEN FORECAST FOR THE FIRST PART OF THE WEEK FOR
MODERATE INSTABILITY...WITH UPPER RIDGING AND SUBSIDENCE BUILDING
INTO THE REGION FOR THE SECOND HALF OF THE WEEK.

MARINE CONDITIONS WILL BE DEPENDANT ON DIRECT INFLUENCE OF
INTENSITY AND MOVEMENT OF SURFACE LOW DEVELOPING NORTH OF
HISPANIOLA. FINE TUNE ADJUSTMENTS TO WIND AND SEA FORECASTS WITH
THUS BE NECESSARY WITH FREQUENCY NEXT 48 HOURS. HOWEVER...OUTSIDE
OF SIGNIFICANT DEVELOPMENT OF THIS LOW...INDUCING WINDS LOCALLY
GREATER THAN 15 KNOTS...WINDS AND SEAS SHOULD BE LIGHT TO
MODERATE. MARINERS SHOULD KEEP ALERT FOR INTENSE TSTORMS NEXT 36
HOURS THAT WILL PRODUCE VERY HAZARDOUS MARINE CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  82  75  84 /  40  40  20  50
STT  76  83  76  84 /  50  50  20  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

70
Hazardous weather outlook, May 11, 6:30 AM AST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST THU MAY 11 2006

PRZ001>013-AMZ710>750-121000-
630 AM AST THU MAY 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...REMNANTS OF MOISTURE FROM THE OLD FRONTAL
BOUNDARY THAT AFFECTED THE REGION LAST WEEK PLUS MORE LOW LEVEL
MOISTURE COMING INTO THE LOCAL AREA WITH THE HELP OF THE TRADE
WINDS...LOCAL EFFECTS AND AN UPPER LEVEL TROUGH MOVING INTO
HISPANIOLA THIS MORNING WILL CREATE A VERY UNSTABLE ATMOSPHERE.

EXPECT MODERATE TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY TODAY
MAINLY OVER THE CENTRAL INTERIOR...NORTHERN SLOPES AND THE NORTH
SECTIONS OF PUERTO RICO AND OVER THE REGIONAL WATERS. URBAN AND
SMALL STREAM ADVISORIES MAY BE NECESSARY FOR AREAS ACROSS THE NORTH
PARTS OF THE ISLAND DURING THE LATE MORNING AND AFTERNOON AS SHOWERS
AND THUNDERSTORMS MOVE INLAND FROM THE CARIBBEAN SEA.

.DAYS TWO THROUGH SEVEN...NO WEATHER HAZARDS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VIZ001-002-AMZ710>730-121000-
630 AM AST THU MAY 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...REMNANTS OF MOISTURE FROM THE OLD FRONTAL
BOUNDARY THAT AFFECTED THE REGION LAST WEEK PLUS MORE LOW LEVEL
MOISTURE COMING INTO THE LOCAL AREA WITH THE HELP OF THE TRADE
WINDS...LOCAL EFFECTS AND AN UPPER LEVEL TROUGH MOVING INTO
HISPANIOLA THIS MORNING WILL CREATE A VERY UNSTABLE ATMOSPHERE.

EXPECT MODERATE TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY TODAY
MAINLY OVER THE ATLANTIC WATERS...BUT ACROSS THE LOCAL ISLANDS
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE LIMITED.

.DAYS TWO THROUGH SEVEN...NO WEATHER HAZARDS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

Event by event

1 lightning. Local standard time, as filed.

Lightning, North Central

When
May 11, 6:37 PM AST
Where
North Central County, Arecibo
Deaths
1 direct, 0 indirect
Reported by
BROADCAST MEDIA

A 30 year old man died after being struck by lightning at Barrio Islote in the Arecibo municipality.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Lightning, North Central2006-05-1130MaleOutside/Open AreasDirect

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511180.